MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290146
Medical Device Problem Codes Smoking (1585); Sparking (2595); Communication or Transmission Problem (2896); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up, the werewolf controller monitor does not respond to machine being turned on.A loud pop was heard with initial power-on of the day, followed by smoke plume; the device did spark and the smell of hot electricity was acknowledged.A back up device was available to complete the procedure.There was no delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed a damaged lid and bezel.The warranty seal was intact.Functional evaluation revealed the unit does not power on when the power button is pressed.The led's on the power supply do illuminate when plugged in and react to the power button being pressed.The unit was opened and found dried liquid under the power supply and signs that the liquid has touched wires on the back side, but no burn or arc damage was found.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a failure to follow instructions.Factors, which could have contributed to the complaint event, include exposure of saline or a liquid to the power plug or power supply intake.No containment or corrective actions are recommended at this time.H11: h2: correction on b3, b5 and h6 (medical device problem code).
 
Event or Problem Description
It was reported that during set up, the werewolf controller monitor does not respond to machine being turned on.A loud pop was heard with initial power-on of the day, followed by smoke plume; the device did spark and the smell of hot electricity was acknowledged.A back up device was available and there was no delay.There was no patient involvement.

Brand Name
WEREWOLF APL CONTROLLER (RF20000-APL)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16503096
Report Number3006524618-2023-00080
Device Sequence Number15012653
Product Code GEI
UDI-Device Identifier00885556787236
UDI-Public00885556787236
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290146
Device Catalogue Number72290146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown